Adderall is a medication that is used to treat ADHD and narcolepsy. As a stimulant, it allows people to increase their focus and pay attention, for those with attention deficit disorders, while also helping to ensure wakefulness in people with narcolepsy. The changes in the brain chemistry and release of certain neurotransmitters lead to Adderall abuse. The Adderall abuse side effects can be life threatening and it is prudent to only use this and other medications as prescribed. It’s an unfortunate trend that many teens and young adults are affected by the Adderall abuse symptoms and its availability and widespread use in children is part of the problem.
Adderall Abuse Side Effects
Recreational Adderall abuse can lead to more serious side effects, especially with long term use or levels that exceed the overdose amounts. Regular Adderall consumption, even prescribed, can lead to tolerance problems, dependency and addiction; although all of these Adderall abuse symptoms can be exacerbated by not taking it as directed. If you or someone you know is presenting signs of Adderall abuse symptoms, it is important to know that there are resources and rehabilitation centers that can provide detoxification services and psychological therapy. The greatest danger of the Adderall abuse side effects is the negative impact on the heart, with increased heart rate and blood pressure. Extreme overdose can lead to heart attack, stroke, coma, and even death, therefore it is important to seek assistance as needed.
Adderall Abuse Symptoms
Adderall abuse symptoms can be hard to spot, especially if there is an addiction involved. Some of the tell-tale signs of Adderall abuse or dependence include: using when not prescribed by a physician; seeking out several different physicians to obtain the medication; lying to physicians about ADHD symptoms to obtain the medication; buying the medication on the street; obtaining the medication over the Internet; significant weight loss and unexplainable loss of appetite; increasing dose without consent from physician; suffering visible withdrawal symptoms; irregular increase of energy; decreased need for sleep; and personality changes and mood swings.
With the life-threatening possibility of abusing stimulants such as Adderall and the wide recreational use, it is a wonder why it is so easily available. Understanding the risks and Adderall side effects will ensure that you follow your doctor’s prescribed advice and make sure that your friends and family do as well. If you notice any of the Adderall abuse symptoms that are listed above it is very important that you get help as the person’s life depends on it.